gabapentin problem

I am taking 3*300mg of GabaPentin per day with 2mg of Ropinirole per day. My RLS is very much better - and I suffer RLS for probably no more than 1hr in any day.

My problem with the GabaPenti is very bad loose bowels all day and night. As this a recognised problem my GP has given me a course of Imodium - 1tab 3 times a day - but this isn't working.

I also take other drugs for my heart - and my worry is that none of those drugs is getting into my system.

Soon I have to have a biopsy - and if the loose bowel problem continues then that will be a very embarrassing event.

I don't want to come off the GabaPentin as it is working for me, but unless there is a solution found then that is what I will have to do. Has anyone else encountered this problem and been prescribed a remedy that works?

2 Replies

  • Can I advise that you try a dairy and gluten free diet for a couple of weeks to see if hte bowel pattern changes?

    I had loose stools for aroung 10 years - putting it down to the drugs I was taking - like yourself only to be put on this diet when I was diagnosed with M.E. - within a couple of days I was able to poo normally - I was amazed!

    Just make sure to be strict with yourself and cut it all out, (there is milk powder in some crisps and there is gluten in just about everything).

    A two week trial on this diet will be long enough to see if it is worth continuing.

    If you do try it please let me know how you get on.

    Good luck

  • Thank you for the advice and I will give it a go. I'll let you know the result.

You may also like...